Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 126, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 31, 2004, 8:39 PM CDT for Kittson County, Roseau County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2004, 8:39 PM CDT (01:39 UTC)
- Expired
- Jul 31, 2004, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Kittson County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 171 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 010139 SVRFGF MNC069-135-010230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 839 PM CDT SAT JUL 31 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KITTSON COUNTY IN NORTHWEST MINNESOTA WESTERN ROSEAU COUNTY IN NORTHWEST MINNESOTA * UNTIL 930 PM CDT. * AT 834 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF CARIBOU...OR ABOUT 40 MILES WEST OF ROSEAU...MOVING TO THE SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARIBOU AT 850 PM... HAUG AT 920 PM AND BADGER AT 930 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4912 9658 4898 9675 4862 9615 4882 9591 $$ TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 8:15 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 31, 8:15 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 815 PM CDT SAT JUL 31 2004 .DISCUSSION...EXCEPT FOR A SEVERE THUNDERSTORM NEARING THE U.S. BORDER/KITTSON COUNTY THE SEVERE THREAT HAS DIMINISHED WITH SURFACE COOLING IMMINENT...NO LOW LEVEL JET TO KEEP IT GOING AT AN ELEVATED LEVEL THOUGH THE RESPONSIBLE SHORTWAVE WILL NOT FINALLY REACH LAKE OF THE WOODS FOR ANOTHER 2 HOURS OR SO. WILL TAKE OUT THUNDER FROM FORECAST EXCEPT FOR KITTSON COUNTY EASTWARD AS WE WERE TOO STABLE FOR MOST OF THE AREA TO GET THEM STARTED...AND WILL ONLY MENTION ISOLATED THUNDER THERE. SKIES ARE BECOMING MOSTLY CLEAR BEHIND THE SHORTWAVE AND WILL HAVE TO CONSIDER DENSE FOG. THAT SEEMS MOST LIKELY EAST OF RED RIVER VALLEY AND MAY CONFINE IT THERE AS WE WOULD USUALLY NEED SOME GROUND MOISTURE IN THE VALLEY. UPDATED FORECAST WILL BE DONE BY 845 PM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jul 31, 7:26 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 726 AM CDT SAT JUL 31 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311400- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 726 AM CDT SAT JUL 31 2004 CORRECTION TO LAST SENTENCE ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND NIGHT... ...SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST FOR PARTS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA SOUTH OF A LINE FROM LANGDON NORTH DAKOTA TO WADENA MINNESOTA. SEVERE THUNDERSTORMS SHOULD DEVELOP AFTER 3 PM AND WILL CONTINUE OVERNIGHT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. THE ATMOSPHERE WILL BECOME UNSTABLE BY LATE AFTERNOON WITH DEWPOINTS RISING INTO THE 60S. A WEAK COLD OVER SOUTHERN CANADA WILL EXTEND FROM NEAR BAUDETTE TO NORTHWEST SOUTH DAKOTA BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF WEST CENTRAL MINNESOTA ON SUNDAY MORNING. THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS AND WOULD BE MOST LIKELY SOUTH OF A LINE FROM PARK RAPIDS TO FERGUS FALLS MINNESOTA. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA ON MONDAY. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.